Alert archive / California / Wind Advisories in 2020
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 24, 2020, 10:33 AM PDT. It took effect at Oct 25, 2020, 8:00 AM PDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2020, 10:33 AM PDT (17:33 UTC)
- In effect from
- Oct 25, 2020, 8:00 AM PDT
- Expired
- Oct 27, 2020, 12:43 PM PDT
- In force
- 53 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
214 WWUS76 KSTO 241733 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1033 AM PDT Sat Oct 24 2020 ...Strong Gusty North to East Winds Sunday through Monday Morning... .Strong gusty winds will develop across portions of interior northern California Sunday through Monday morning. North winds will develop on the west side of the Sacramento Valley by early Sunday morning and will become gusty in the afternoon. The strongest winds over the foothills and mountains are expected late Sunday evening through Monday morning. These gusty winds combined with low humidity and dry fuels will bring extreme fire weather conditions early next week. CAZ015>017-063-251500- /O.NEW.KSTO.WI.Y.0016.201025T1500Z-201026T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Alder Springs 1033 AM PDT Sat Oct 24 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40-50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 8 AM to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed trees and power lines are possible, especially over recently burned areas. Power outages and difficult driving conditions are possible. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ066-068-069-251500- /O.NEW.KSTO.WI.Y.0016.201026T0600Z-201026T1800Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 1033 AM PDT Sat Oct 24 2020 ...WIND ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT MONDAY... * WHAT...Northeast to east winds 20 to 35 mph with gusts up to 40-60 mph expected. Locally stronger gusts up to 70+ mph possible over ridges and through favored gaps and canyons. * WHERE...Northeast Foothills/Sacramento Valley, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From 11 PM Sunday to 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed trees and power lines are possible, especially over recently burned areas. Power outages and difficult driving conditions are possible. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
779 WWUS76 KSTO 250857 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 157 AM PDT Sun Oct 25 2020 ...Strong Gusty North to East Winds Sunday through Monday Morning... .Strong gusty winds will develop across portions of interior northern California Sunday through Monday morning. North winds will initially develop on the west side of the Sacramento Valley on Sunday morning and will become gusty in the afternoon. The strongest winds over the foothills and mountains are expected Sunday evening through Monday morning. These gusty winds combined with low humidity and dry fuels will bring extremely dangerous fire weather conditions. CAZ018-252300- /O.EXA.KSTO.WI.Y.0016.201025T1500Z-201026T0600Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 157 AM PDT Sun Oct 25 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Carquinez Strait and Delta. * WHEN...From 8 AM PDT this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lawn decorations. Downed trees and power lines are possible, especially over recently burned areas. Power outages and difficult driving conditions are possible. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ066-068-069-252300- /O.EXT.KSTO.WI.Y.0016.201026T0300Z-201026T1800Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 157 AM PDT Sun Oct 25 2020 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger gusts of 70 mph or higher are possible along ridgetops, favored gaps and canyons. * WHERE...Northeast Foothills/Sacramento Valley, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From 8 PM this evening to 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and lawn decorations. Downed trees and power lines are possible, especially over recently burned areas. Power outages and difficult driving conditions are possible. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015>017-063-252300- /O.CON.KSTO.WI.Y.0016.201025T1500Z-201026T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Alder Springs 157 AM PDT Sun Oct 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 8 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lawn decorations. Downed trees and power lines are possible, especially over recently burned areas. Power outages and difficult driving conditions are possible. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
249 WWUS76 KSTO 252209 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 309 PM PDT Sun Oct 25 2020 ...Strong Gusty North to East Winds into Monday Morning... .Strong gusty winds will continue over portions of interior northern California through Monday morning. The strongest winds over the foothills and mountains are expected Sunday evening through Monday morning. These gusty winds combined with low humidity and dry fuels will bring extremely dangerous fire weather conditions. Downed trees and power outages are also possible. CAZ017-018-261800- /O.EXT.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 309 PM PDT Sun Oct 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Carquinez Strait and Delta and West side of the Southern Sacramento Valley. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong gusty winds will continue into the evening, but may tend to decrease at times late tonight in the Valley. However, stronger winds may continue in the surrounding foothills, including the Vaca Mountains. After sunrise, winds in the Valley may increase once again with strong wind gusts during the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015-016-063-260600- /O.CON.KSTO.WI.Y.0016.000000T0000Z-201026T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Alder Springs 309 PM PDT Sun Oct 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 to 50 mph. * WHERE...Central Sacramento Valley, Northern Sacramento Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ066-068-069-261800- /O.CON.KSTO.WI.Y.0016.201026T0300Z-201026T1800Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 309 PM PDT Sun Oct 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger gusts of 70 mph or higher are possible along ridgetops, favored gaps and canyons. * WHERE...Western Plumas County/Lassen Park, West Slope Northern Sierra Nevada and Northeast Foothills/Sacramento Valley Counties. * WHEN...From 8 PM this evening to 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
310 WWUS76 KSTO 260557 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1057 PM PDT Sun Oct 25 2020 ...Strong Gusty North to East Winds into Monday Morning... .Strong gusty winds will continue over portions of interior northern California through Monday morning. The strongest winds over the foothills and mountains are expected Sunday evening through Monday morning. These gusty winds combined with low humidity and dry fuels will bring extremely dangerous fire weather conditions. Downed trees and power outages are also possible. CAZ015-016-063-261800- /O.EXT.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Alder Springs 1057 PM PDT Sun Oct 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. Local sustained wind speeds above 25 mph at times around Redding. * WHERE...Central Sacramento Valley, Northern Sacramento Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any new fire starts within the advisory could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ017-018-066-068-069-261800- /O.CON.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Sacramento, Fairfield/Suisun, Paradise, Chester, Quincy, and Blue Canyon 1057 PM PDT Sun Oct 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...Mountains and Northeast Foothills: Northeast to east winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger gusts of 70 mph or higher are possible along ridgetops, favored gaps and canyons. For the Valley: North winds 20 to 30 mph with gusts up to 40 mph, mainly along and west of Interstate 5 and into Solano County. Locally higher gusts possible in the higher terrain, including the Vaca Mountains. * WHERE...Western Plumas County/Lassen Park, West Slope Northern Sierra Nevada, Carquinez Strait and Delta, Southern Sacramento Valley and Northeast Foothills/Sacramento Valley Counties. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong gusty winds will continue overnight, mainly west of Interstate 5, but may tend to decrease at times overnight in the Valley. However, stronger winds may continue in the surrounding foothills, including the Vaca Mountains. After sunrise, winds in the Valley may increase once again with strong wind gusts during the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
435 WWUS76 KSTO 260945 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 245 AM PDT Mon Oct 26 2020 ...Strong Gusty North to East Winds into Monday Morning... .Strong gusty winds will continue over portions of interior northern California this morning. TThese gusty winds combined with low humidity and dry fuels will bring extremely dangerous fire weather conditions. Downed trees and power outages are possible. CAZ015>018-063-066-068-069-261800- /O.CON.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, Paradise, Chester, Quincy, and Blue Canyon 245 AM PDT Mon Oct 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Mountains and Northeast Foothills: Northeast to east winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger gusts of 70 mph or higher are possible along ridgetops, favored gaps and canyons. For the Valley: North winds 20 to 30 mph with gusts up to 40 mph, mainly along and west of Interstate 5 and into Solano County. Locally higher gusts possible in the higher terrain, including the Vaca Mountains. * WHERE...Western Plumas County/Lassen Park, West Slope Northern Sierra Nevada, Carquinez Strait and Delta, Southern Sacramento Valley and Northeast Foothills/Sacramento Valley Counties. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong gusty winds will continue overnight, mainly west of Interstate 5, but may tend to decrease at times overnight in the Valley. However, stronger winds may continue in the surrounding foothills, including the Vaca Mountains. After sunrise, winds in the Valley may increase once again with strong wind gusts during the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
642 WWUS76 KSTO 261754 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1054 AM PDT Mon Oct 26 2020 ...Continued Strong Gusty North to East Winds... .Strong gusty winds will continue over portions of interior northern California through the day along the western side of the Sacramento Valley along and south of Colusa County. Additionally strong winds will continue in the Sierra into tomorrow. These gusty winds combined with low humidity and dry fuels will bring extremely dangerous fire weather conditions. Downed trees and power outages are possible. CAZ015-063-261900- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/ Northern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, and Alder Springs 1054 AM PDT Mon Oct 26 2020 ...WIND ADVISORY IS EXPIRED... Wind speeds have decreased below advisory levels in the northern Sacramento Valley. Therefore, the advisory will be allowed to expire at 11 AM PDT. $$ CAZ016>018-270300- /O.EXT.KSTO.WI.Y.0016.000000T0000Z-201027T0300Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 1054 AM PDT Mon Oct 26 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds gusts of 20 to 35 mph, locally to 40 mph. * WHERE...Carquinez Strait, Delta, and Southwestern Sacramento Valley, including Solano and Yolo Counties, and portions of Sacramento and Sutter Counties. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ066-068-069-270300- /O.EXT.KSTO.WI.Y.0016.000000T0000Z-201027T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 1054 AM PDT Mon Oct 26 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT TUESDAY... * WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger gusts up to 70 mph are possible along ridgetops, favored gaps and canyons. * WHERE...Western Plumas County/Lassen Park, West Slope of the northern Sierra Nevada, and Northeast Foothills. * WHEN...Until 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
695 WWUS76 KSTO 270905 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 205 AM PDT Tue Oct 27 2020 CAZ066-068-069-272100- /O.CON.KSTO.WI.Y.0016.000000T0000Z-201027T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 205 AM PDT Tue Oct 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger gusts over 70 mph are possible over high elevation ridges. * WHERE...Western Plumas County/Lassen Park, West Slope of the northern Sierra Nevada, and Northeast Foothills. * WHEN...Until 2 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
218 WWUS76 KSTO 271943 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1243 PM PDT Tue Oct 27 2020 CAZ066-068-069-272045- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-201027T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 1243 PM PDT Tue Oct 27 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased this afternoon and the Wind Advisory has been cancelled. Locally gusty winds may still be seen through early tomorrow morning over higher elevations in the mountains. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 2:06 AM PDT, 8 hours 27 minutes earlier.
Area forecast discussion, Oct 24, 2:06 AM PDT, 8 hours 27 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 206 AM PDT Sat Oct 24 2020 .SYNOPSIS... Strong north to east winds will develop across northern California on Sunday and Sunday night. These winds combined with very low relative humidity values and dry fuels will lead to extremely critical fire weather conditions. && .DISCUSSION... A powerful offshore wind event is forecast to develop in the next 24 to 48 hours, impacting many throughout northern and central California. All the necessary ingredients will be there to produce extremely critical fire weather conditions: 1) low relative humidity values, 2) strong winds, and 3) dry fuels. Forecast models suggest that this may be the strongest offshore wind event of the year. More details below... Upper level trough axis will drop from British Columbia and into the Pacific Northwest on Saturday. This trough is progged to drop south into the Great Basin as an "inside slider." At the surface, high pressure will develop along with a cold airmass in the trough's wake. Surface pressure gradients will then strengthen initially in the north-south component during the day on Sunday, and then in the east-west component late Sunday and overnight into Monday. High resolution models are now beginning to better capture the finer details of this event. The latest 3-km NAM ramps up the 925 mb winds (about 2500 ft MSL) over the northern Sac Valley on Sunday morning, and then winds will subsequently increase over the southern Cascades, northern Sierra, and lower foothills later on Sunday and Sunday night. The 3 km NAM has these winds at 925 mb peaking over 60 kt. The downslope/katabatic effects of the winds at the surface will result in an astonishingly dry airmass with little/no relative humidity recoveries on Sunday night, and widespread single digit humidity values on Monday afternoon -- less than 5 percent in some places! Dew points will bottom out around 0 deg F, possibly lower. The already dry fuels will become even drier. For the Sac Valley...strongest winds will focus along the west side with gusts of 40 to 50 mph likely during the day on Sunday. Winds don't appear to be as strong on Monday, but extremely critical fire weather conditions will persist with the rock- bottom relative humidity values. For the southern Cascades, northern Sierra, and foothills...offshore winds will begin to develop around mid-day Sunday, and accelerate during the the evening and overnight hours into Monday. These powerful winds will gust anywhere from 50 to 70 mph -- conceivably higher in wind-prone canyons, gaps, or in the vicinity of mountain waves. Single digit relative humidity values will be widespread in the foothills/mountains on Monday afternoon as winds slowly subside. Red Flag Warning is in effect beginning Sunday morning for the Sac Valley and southern Cascades. The Red Flag Warning for the northern Sierra begins Sunday evening. During Red Flag conditions, any new and/or existing fires have the potential to spread rapidly and behave erratically. Information for other locations in northern California can be found in discussions/fire weather forecasts from NWS San Francisco Bay Area, NWS Eureka, NWS Reno NV, and NWS Medford OR. To recap...an extremely critical and dangerous fire weather event is expected to unfold across northern and central California over the next 24 to 48 hours. The strongest winds in the local forecast area impact 1) the southern Cascades and northern Sierra and adjacent foothills, and 2) the western side of the Sacramento Valley. The entire region can expect extremely low relative humidity values. Looking back on past powerful offshore wind events, there are meteorological similarities to the October 27-28, 2019 event as well as November 8, 2018. // Rowe && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Upper ridging builds into Northern California bringing lighter winds and above average temperatures for the latter half of the week. Extremely dry conditions will still remain through Saturday with daytime humidity values in the teens most afternoons and moderate to poor overnight recoveries in the foothills. Continuing to practice fire safety remains essential with the prolonged dry conditions. The warmest day of the week looks to be Thursday with highs back into the low 80s in many Valley locations. Highs look to be a few degrees cooler Friday and Saturday as a trough moves across the PacNW. Precipitation chances with this system look to stay north of California, with the main impact being some additional high clouds across the area. && .AVIATION... VFR conditions are expected for the next 24 hours. Winds remain generally below 12 knots. A strong period of north winds begins after 12Z Sunday. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 8 AM Sunday to 1 PM PDT Tuesday for Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft- Stanislaus NF West of the Sierra Crest. &&
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.